Forums


General Discussions

Triptans

  • By LindaG

    Recently, something has been happening when I take a triptan like Maxalt. Instead of the headache going away, the pain gets significantly worse within a half hour of taking the drug. Several hours later, the pain might go away, but now I wonder if the Maxalt (and then I switched to Imitrex, but it is doing the same thing) is making the migraine worse or if it would have gotten worse without the drug. Has anybody else had this experience. I am almost afraid to take them anymore.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi LindaG,

    I’m sorry you are experiencing this. It’s bad enough to have a migraine attack, but to take a triptan and not have it work adds insult to injury.

    Headache is listed as a potential side effect of Maxalt, as it is with many medications. Have you had a chance to discuss this with your doctor? If not, I would encourage you to do so. When we have new and/or different symptoms, changes in our migraine patterns or different side effects when taking medication it’s important to notify the doctor so he can rule out anything serious.

    Let
    us know how you are feeling,
    Nancy

    Reply Created with Sketch. reply